Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Wellbutrin for weight loss?

I saw a doctor today. I asked for diet pills and she refused to prescribe them. She said she would give me Wellbutrin instead, an anti depressant, which has a side effect of weight loss. She also have me a diet plan etc. So has anybody used this med for weight loss??

 
Orionsgirl

Asked by Orionsgirl at 9:26 PM on Jul. 2, 2010 in Health

Level 31 (48,442 Credits)
This question is closed.
Answers (7)
  • It doesn't make people lose weight, it just has a lower chance of weight gain than most other antidepressants. A very small minority of people experience sudden weight loss on Wellbutrin but it's quite a rare side effect, not nearly enough to warrant prescribing it as a weight loss aid.

    I have two theories. One, your doctor is a total quack and you need to find a new doc. Two, she believes that you are overweight because you're depressed. I don't know if you are or not but frankly I'd have my doubts about a doctor who would just prescribe meds without actually telling me what I was being treated for. Either way I wouldn't be taking it and I'd be calling a new doctor. I might even consider a call to the state medical board depending on context and other encounters.
    RhondaVeggie

    Answer by RhondaVeggie at 11:08 PM on Jul. 2, 2010

  • Nope - I've been on Welbutrin and didn't lose any weight.
    missanc

    Answer by missanc at 9:29 PM on Jul. 2, 2010

  • ive never heard of it used to lose weight, only for depression...weird...i wouldn't take it
    Mommy2JoshNJake

    Answer by Mommy2JoshNJake at 9:30 PM on Jul. 2, 2010

  • I was on it and didn't lose any weight. You should never take a pill for something it's not intended for. Not to mention an anit-depressant for a person whose not depressed can have some major reactions.

    You should change your eating habits and start exercising if you want to lose weight, not take a pill and expect it to just fall off.
    SaraP1989

    Answer by SaraP1989 at 9:35 PM on Jul. 2, 2010

  • I don't expect anything to fall off but some of us have a more difficult time losing weight than others. I know how to eat well and exercise. I was asking about Wellbutrin.
    Orionsgirl

    Comment by Orionsgirl (original poster) at 9:39 PM on Jul. 2, 2010

  • What happens when you stop taking this medication?
    rkoloms

    Answer by rkoloms at 9:53 PM on Jul. 2, 2010

  • Her thought process was that meds like phentermine have side effects. Yet she has no problem prescribing wellbutrin for a non-depressed person. I did think it was really odd and I don't believe I will take them. I do not plan to see her again, That was my first and last visit.
    Orionsgirl

    Comment by Orionsgirl (original poster) at 10:46 AM on Jul. 3, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN